Skip to content
My WebMD Sign In, Sign Up
errosions
avatar
Saharane posted:
My gastro guy did an upper and lower gi on me and said i am bleeding in my stomach from errosions. Now I am told I can never take NAISD. So now i am getting shots from my Rhuemy every three months. Has anyone else had these problems. I took Diclofenac for 5 years. I was on Naproxin and the other normal list. I am so stiff I have thought of taking my anti inflammatories anyway. It made a major difference, and helped.

Ann T
Reply
 
avatar
BetteK responded:
Ann,

Back in the 70's there was no diagnosis for FM. The only med my doc (a friend and neighbor who cared) could offer was 2 aspirin every 4 hours. I had to take my middle of the night dose, too. Guess what happened to my stomach did? Right!

There are meds that are less dangerous to your stomach. Talk with your doctor about them. Celebrex is one, but it is expensive. There are others. You'll have to try them one by one until you find something that works.

Are you doing the shower or bath thing 2 X a day? Do you have a heating pad or one of those microwaveable ones? Try them. Ask your MD about getting better sleep. (A warm bath really helps here.)

Whatever you do, do not take that Naprosin. You need your stomach. All of it.

BetteK
 
avatar
missist replied to BetteK's response:
Sorry to hear that. Bette-- I take celebrex cuz I got gutt problems from most NSAIDS--not aleeve--but celebrex works better than aleeve and I can take less of it--so in its way its better for me. It is an Nsaid though-so she probably won't be able to take it.

I do find that gabapentin and some antidepressants do help my pain level too--but Ann... so sorry I don't think they help with stiffness. Frankly I hate stiffness more than pain, so I know you probably do too. Its so tiring!

I guess I don't know what the best meds will be for you but I'll put you on my crowded little prayer list, and hope for the best.

Bette--I hadn't thought of taking a bath or shower 2x a day-- good idea!
 
avatar
xperky responded:
Hi Ann, have you ever been prescribed a muscle relaxer? A tiny dose might help with stiffness. It sure does slow us down.

I was curious, what is in the shots you get every three months and do they help your FM?
With Compassion,
Margaret
 
avatar
booch007 responded:
Good morning,

NSAIDS are notorious for this side effect and glad they found it before something REAL big happened.

I had to change mine. I still use mine when I am up over the top as a one time dose.

I was switched to tramadol (not an anti-inflammatory) but helps with the pain. And I have always used a muscle relaxant..

Sorry you hit the wall and hope that the future gets settled for you. Nancy B
 
avatar
booch007 replied to BetteK's response:
Also bette,

After you heal.....the lowest dose of Meloxicam on a FULL stomach so the lining is protected...may be a plan once in a while but no more chronic use of this med.

This is a side effect of chronic use, as the tablets at times lay in the wrinkles of the stomach muscle and dissolve and inflame the lining past the mucous coating that protects it....the acid level in the stomach is high...so you begin to dissole yourself...that is how an erosion happens.

HEAL....and less is more in the future. Maybe tramadol will help you and NEVER TAKE THIS without a full meal in your gut to help it through.....a peice of toast or bagel is NOT a meal. So dinner is the zone for medicating...

Good luck, talk it over with the doc for the future since t helped you so much.

It is sad when something works and then a bad thing happens. Don't give up, just change the plan..............Nancy B
 
avatar
missist replied to booch007's response:
So true what you said Nancy--it is sad when something works and then you can't use it anymore. I really don't know of anything that helps stiffness for me other than nsaids.
I think eventually daily use of those just has to be stopped for most of us.

I'm praying there will be something found that works on stiffness that isn't an nsaid. Chronic people need a mircacle.

Best to you Ann T, praying for you!
 
avatar
booch007 replied to missist's response:
Ann for me, the stiffness I think is the dormant muscle in the night.

This a.m. I jumped OUT of bed instead of laying and stretching each one while I was warm. My norm.

Right now nothing is norm for me, I am running at top speed to accomplish all I can. Ligament tightness is definitely a stretch thing to help. Try doing that in the shower or in bed in the a.m. instead of the pill. Hydrate too will make so much differnce.

I never realised how dehydrated my body was until I hydrated it. Even my skin was better!

Good luck. It is the toughes tthing I have ever fought.

Nancy B .


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
463 of 538 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.